I had unprotected sex with my boy friend two days before my actual period, at around 5pm. I took an i-pill within one hour after sex i.e, before 6 pm. It is three days more than my actual period date and I still have not got my periods. What are my chances of getting pregnant? Are there high risks involved in getting pregnant since I had unprotected sex 2 days before my period date? Should I do a pregnancy test? If yes then what tests should I do and when is the right time to do? What should I do? Please advise as I am worried. How many days should I wait, since today is the 3rd day and I still have not got my periods? Please help.
Welcome to icliniq.com.
Please do not be worried.
You have done a right thing by taking i-pill within 72 hours of last sexual intercourse.
You were not likely to menstruate on your actual due date simply because it takes about 5-7 days for bleeding to occur after taking i-pill.
It is also a known side effect of i-pill that the following menses may be delayed or may be heavy. In case periods do not resume in the next 10 days, then you must do a urine pregnancy test to rule out pregnancy.
If the test comes as negative, then please do not take any medication. Just wait for your periods to return, till then practise barrier contraception.
If the test is positive which is unlikely though, keeping in mind that i-pill does not cause any congenital abnormalities in fetus, you would need to make an informed decision as to continue or terminate the pregnancy (which can be done by medical methods in early first trimester after ultrasound scan confirmation).
Consult a gynaecologist online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist
Was this answer helpful?|
Query: Hello doctor, I am 35 years old and I had sex with my partner last month. My expected period date was a week later. Still, I did not get my periods. I have tried testing pregnancy strips the result was negative. I consumed Regestrone tablets for the past four days. We do not want to have a baby beca... Read Full »
Query: Hi doctor, I am a 27 year old female, who started taking birth control pills eight months back, but I only took it for a week and stopped taking them. In that same week, I had unprotected sex with my fiance, and I had my periods the next day. The next month I got my periods two weeks earlier, and I ... Read Full »
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now